Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have canker sore outside labia, red and painful. Gums were swollen. Suggest?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 2179 Questions
Question
Hello Dr. Grief. I have a sort of canker sore looking thing on my outer labia. It is exactly on its tip. I am not sexually active at all.. haven't been in almost 10 years. It looks red - not white and is just painful. Never had it before and it's been four days now. Seems to be getting worse. It is also not a cluster - just one. Today it also bled a little. Not sure if this is related but also my gums were swollen - no canker sores or anything - just swollen. Any ideas?
Posted Sun, 22 Sep 2013 in General Health
 
 
Answered by Dr. Hari Charan Perigela 59 minutes later
Brief Answer:
It is due to infection

Detailed Answer:
Hi
It looks like that area got infected and inflammed.
It has no relation to sex or cancer.
I prescribe antibiotics like cefpodoxime and metronidazole,anti inflammatory drug to my patients with similar complaints.
Swollen gums will also be reduced with above treatment.A Bcomplex tablet with antioxidants will help here.
Wish you speedy recovery
Regards
Above answer was peer-reviewed by
 
Follow-up: Have canker sore outside labia, red and painful. Gums were swollen. Suggest? 11 hours later
Thank you doctor. I just called the pharmacy to ask if they had an over the counter one and they said miconazole. Would that be good instead of metronidazole?
I will also be seeing my physician tomorrow.. just wanted to make sure I do not stay in this surprising pain.
Thank you again.
 
 
Answered by Dr. Hari Charan Perigela 54 minutes later
Brief Answer:
Miconazole is antifungal,metronidazole antibiotic

Detailed Answer:
Hi,miconazole is antifungal.metronidazole is antibiotic.
Do not use miconazole unless fungal infection is confirmed.
Take some antibiotic and anti inflammatory drug till you see a doctor.
Wish you speedy recovery
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor